Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2006, 3:37 PM CDT for Frontier County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 3:37 PM CDT (20:37 UTC)
- Expired
- May 7, 2006, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Frontier County, NE
The radar
The Goodland radar (KGLD), 164 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:40 PM CDT | HAIL 0.88 | 5 Se Stockville, NE | |
| May 7, 3:55 PM CDT | HAIL 1.75 | 5 Ene Stockville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072040 SVRLBF NEC063-072115- /O.NEW.KLBF.SV.W.0022.060507T2037Z-060507T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWEST NEBRASKA * UNTIL 415 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR NE HIGHWAY 18 MILE MARKER 15...OR ABOUT 14 MILES SOUTHEAST OF CURTIS...AND MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO QUARTER SIZE WAS ENTERING THE SOUTHWEST CORNER OF FRONTIER COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 18 MILE MARKER 25 BY 345 PM CDT NE HIGHWAY 23 MILE MARKER 120...NE HIGHWAY 23 MILE MARKER 121 AND EUSTIS BY 400 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4036 10075 4034 10015 4067 9996 4066 10057 $$ MASEK
3 follow-up statements
000 WWUS53 KLBF 072056 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SUN MAY 7 2006 NEC063-072115- /O.CON.KLBF.SV.W.0022.000000T0000Z-060507T2115Z/ FRONTIER NE- 354 PM CDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR FRONTIER COUNTY... AT 350 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED NEAR NE HIGHWAY 18 MILE MARKER 15...OR ABOUT 13 MILES SOUTHEAST OF CURTIS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZED HAIL WAS REPORTED WITH THIS STORM FIVE MILES SOUTHEAST OF STOCKVILLE. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF NE HIGHWAY 18 MILE MARKER 8...7 MILES EAST OF NE HIGHWAY 18 MILE MARKER 7...8 MILES EAST OF NE HIGHWAY 18 MILE MARKER 6 AND 9 MILES EAST OF NE HIGHWAY 18 MILE MARKER 5 BY 415 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4036 10075 4034 10015 4067 9996 4066 10057 $$ SPRINGER
000 WWUS53 KLBF 072101 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 401 PM CDT SUN MAY 7 2006 NEC063-072115- /O.CON.KLBF.SV.W.0022.000000T0000Z-060507T2115Z/ FRONTIER NE- 401 PM CDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR FRONTIER COUNTY... AT 358 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR NE HIGHWAY 18 MILE MARKER 15...OR ABOUT 13 MILES SOUTHEAST OF CURTIS. THIS STORM WAS NEARLY STATIONARY. GOLF BALL SIZED HAIL WAS REPORTED FIVE MILES EAST SOUTHEAST OF STOCKVILLE. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF NE HIGHWAY 18 MILE MARKER 8...7 MILES EAST OF NE HIGHWAY 18 MILE MARKER 7...8 MILES EAST OF NE HIGHWAY 18 MILE MARKER 6 AND 9 MILES EAST OF NE HIGHWAY 18 MILE MARKER 5 BY 415 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4036 10075 4034 10015 4067 9996 4066 10057 $$ SPRINGER
000 WWUS53 KLBF 072117 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 417 PM CDT SUN MAY 7 2006 NEC063-072127- /O.EXP.KLBF.SV.W.0022.000000T0000Z-060507T2115Z/ FRONTIER NE- 417 PM CDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY EXPIRES AT 415 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4036 10075 4034 10015 4067 9996 4066 10057 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:40 PM CDT, 57 minutes earlier.
Area forecast discussion, May 7, 2:40 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT SUN MAY 7 2006 .SHORT TERM... CURRENT CONDITIONS HAVE CLUSTER OF TRW TRYING TO GO UP OVER SOUTHWEST ZONES. BETTER INSTABILITY OVER NORTHWEST KS WHERE TRW HAVE GONE UP. WEAK SHEAR OVER SOUTHWEST ZONES AND LIMITED MOISTURE IN LOW LEVELS KEEPING STORMS FROM GOING UP. OUTFLOW FROM KANSAS STORMS INTERACTING WITH ATMOSPHERE AND SOME STORMS HAVE GONE UP TO THE NORTH OF MAIN BOUNDARY. TRAJECTORY SLIGHTLY TO THE NORTH OF EAST WILL KEEP STORMS GENERALLY TO THE SOUTH OF CWA. BEST MOISTURE TO THE EAST OF A LINE FROM VTN TO LBF. STORMS SHOULD TAKE OFF IF THEY CAN TAP THIS LOW LEVEL MOISTURE. MARGINAL RETURNS TO DISSIPATE WITH THE INSOLATION TODAY. BEST DYNAMICS WILL BE TO THE EAST OF CWA. TEMPERATURES WILL COOL SIGNIFICANTLY WITH CLEARING SKIES TO THE WEST TONIGHT. AND HAVE GENERALLY GONE WITH COOLER FWC GUIDANCE. SURFACE TROUGH TO HANG OVER NORTHERN PLAINS TONIGHT WITH TRW DEVELOPING IN VICINITY LATE TOMOROW AFTERNOON...WITH BETTER CHANCES NORTH ZONES AS A WEAK COLD FRONT MOVES THRU EARLY TOMORROW EVENING. TEMPERATURES TRENDED DOWN WITH FROPA ABOUT 10 DEGREES COOLER ON TUESDAY WITH H5 CLOSED LOW OVER THE CANADIAN BORDER. COLD AIR ADVECTION CONTINUES TUESDAY NITE...TEMPERATURES COOLING INTO THE 30S AND 40S. .LONG TERM... WEDNESDAY COOLEST DAY OF THE WEEK WITH COLD AIR ADVECTION AND ISOLATED SHOWERS IN THE DEFORMATION ZONE AS H5 LOW BEGINS TO PULL EAST. GENERALLY DRY CONDITIONS AS RIDGE BEGINS TO BUILD IN FROM WEST AND NO MAJOR SYSTEMS MOVING THROUGH FAST NORTHWEST FLOW. POSSIBILITY FOR ISO AFTERNOON TRW OVER SOUTHWEST ZONES AS SURFACE TROUGH SETS UP ALONG THE FRONT RANGE LATE IN THE WEEK INTO THE WEEKEND. WILL BE LARGELY DIURNAL AND DEPENDENT ON INSOLATION. HAVE LEFT DRY FOR NOW AND TRENDED TEMPERAUTRES UPWARDS CLOSER TO NORMAL FOR THE SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER
Hazardous weather outlook, May 7, 2:05 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT SUN MAY 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081915- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 205 PM CDT SUN MAY 7 2006 /105 PM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS MOISTURE STREAMING NORTHWARD COMBINES WITH A SURFACE BOUNDARY ACROSS THE PANHANDLE AND UNSTABLE CONDITIONS ALOFT. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WITH WIND GUSTS OVER 60 MPH A SECONDARY CONCERN. AFTER MIDNIGHT...GENERAL THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SURFACE BOUNDARY WILL MOVE INTO EASTERN PORTIONS OF THE OUTLOOK AREA ON MONDAY...LEADING TO POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT MAINLY ALONG AND EAST OF HIGHWAY 183. AGAIN THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE SANDHILLS INTO SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 20 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 54 min |
| May 7, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 65 min |
| May 7, 6:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.